Alert archive / Florida / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 74, NWS Melbourne, FL

June 9, 2023Indian River County, Okeechobee County, Osceola County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Jun 9, 2023, 9:33 PM EDT for Indian River County, Okeechobee County, Osceola County, Florida. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 9, 2023, 9:33 PM EDT (01:33 UTC)
Expired
Jun 9, 2023, 9:48 PM EDT
In force
15 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Indian River County, FL, Okeechobee County, FL, Osceola County, FL

The radar

The Melbourne radar (KMLB), 54 km from the middle of the area, began a volume at 01:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 00:00Z, 1.6 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 00:00Z on 2023-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 934 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 00:00Z on 2023-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 128 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
934 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
987 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
128 m²/s²
0-3 km storm-relative helicity
216 m²/s²
Significant tornado parameter
0.6
Supercell composite
4.4

Open this sounding in Storm Lab

The text

As transmitted.

435 
WUUS52 KMLB 100133
SVRMLB
FLC061-093-097-100200-
/O.NEW.KMLB.SV.W.0074.230610T0133Z-230610T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
933 PM EDT Fri Jun 9 2023

The National Weather Service in Melbourne has issued a

* Severe Thunderstorm Warning for...
  Northeastern Okeechobee County in east central Florida...
  Southwestern Indian River County in east central Florida...
  Southeastern Osceola County in east central Florida...

* Until 1000 PM EDT.

* At 932 PM EDT, a severe thunderstorm was located 7 miles southwest
  of Blue Cypress Lake, moving southeast at 15 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* This severe thunderstorm will remain over mainly rural areas of
  northeastern Okeechobee, southwestern Indian River and southeastern
  Osceola Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 2767 8097 2778 8089 2767 8067 2753 8077
TIME...MOT...LOC 0132Z 312DEG 15KT 2767 8085 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Kelly
1 follow-up statement
956 
WWUS52 KMLB 100148
SVSMLB

Severe Weather Statement
National Weather Service Melbourne FL
948 PM EDT Fri Jun 9 2023

FLC061-093-097-100158-
/O.CAN.KMLB.SV.W.0074.000000T0000Z-230610T0200Z/
Okeechobee FL-Indian River FL-Osceola FL-
948 PM EDT Fri Jun 9 2023

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN OKEECHOBEE...
SOUTHWESTERN INDIAN RIVER AND SOUTHEASTERN OSCEOLA COUNTIES IS
CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.  However gusty winds and
heavy rain are still possible with this thunderstorm.

LAT...LON 2767 8097 2778 8089 2767 8067 2753 8077
TIME...MOT...LOC 0146Z 312DEG 15KT 2762 8079 

$$

Kelly

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 2:09 PM EDT, 7 hours 24 minutes earlier.

Area forecast discussion, Jun 9, 2:09 PM EDT, 7 hours 24 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
209 PM EDT Fri Jun 9 2023

...A Few Severe Storms Possible This Evening...

...New DISCUSSION, MARINE, AVIATION...

.DISCUSSION...
Issued at 210 PM EDT Fri Jun 9 2023

Through Tonight...
It's been a fairly quiet day so far, but we do expect that to
change over the next several hours. Still monitoring the risk for
storms, with the potential for one or two of them to go severe.
Drier air aloft (H5 RH <25%) may contribute to somewhat higher
chance for gusty winds (downbursts) to develop in these storms.
The wind profile is fairly unidirectional/westerly. Bulk shear is
pretty weak but may approach 25 KT later this afternoon. Our
convective triggers will be a weak surface front across North FL,
a bit of PVA, and the Atlantic breeze, which will stick close to
the coast due to the westerly synoptic flow. We appear to be
plenty buoyant this afternoon: 2000+J/kg of MLCAPE is estimated
by SPC mesoanalysis, roughly north of a Daytona Beach to Clermont
line. However, the 15Z XMR sounding would suggest these values may
be somewhat overdone.

Initiation has already occurred from the FL Panhandle over to near
Gainesville. HREF depicts that the storms to our north are
forecast to first drift southeastward through Lake/Volusia
Counties before settling toward the Space Coast. Any leftover
storms will weaken then move offshore the Treasure Coast last.
Timing for all of this activity is expected from roughly 4PM to
11PM from north to south. Overnight, quiet weather resumes with
lows 68-73.

Our threats from any severe storms this evening would be wind gusts
to around 60 mph, hail up to quarter size, torrential rain, and
frequent lightning. There is a low, but non-zero, threat for a brief
tornado or two, particularly near the coast where low-level winds
will be backed out of the SE, locally increasing helicity values.

This Weekend...
Low-level synoptic flow breaks down on Saturday. This will allow the
Atlantic Breeze a running chance of making it further inland than
recently. Scattered-numerous (50-70%) storm coverage is expected in
the afternoon across our interior, with 30-50% chances closer to the
coast. On Sunday, SW flow picks up once again, keeping our Atlantic
breeze closer to I-95. This will focus better storm coverage a
little to the east of Saturday. There will be some dry air advecting
in aloft by Sunday, however we still expect 40-60% storm coverage by
afternoon/early evening. High temps will range from the upper 80s to
low 90s.

Next Week...
The subtropical jet remains quite active for mid-June,
sending multiple disturbances across the Southeast (just to our
north). H5 ridging will try to build across W GOMEX into TX. Weak
troughing will extend from a Great Lakes low down into Florida
through Tuesday or Wednesday before the Gulf ridge tries to bridge
with the Bermuda high. Throughout the period, westerly or
southwesterly flow prevails in the mid-upper troposphere,
delivering somewhat drier air aloft. Ensemble guidance also shows
H7 T's reaching above the 90th percentile later next week, which
may stabilize us a bit. A SW component will be common in the low
layers. The result of all this looks to be lower storm chances
mainly focused on the afternoon sea breeze circulation, which most
days will be pinned close to the East Coast of Florida.

With H85 temps approaching +20C, temperatures are quickly becoming
the bigger concern mid/late week. Our official (NBM) forecast now
explicitly reaches 95-97F west of I-95 from Wednesday onward. At
Orlando Int'l, the chance of exceeding 95F jump to over 60% by
Thursday. Heat indices in excess of 100F are likely, with at least
some potential of reaching our heat advisory criteria (108F)
along I-95. Excessive heat can be extremely dangerous; precautions
may need to be taken to protect you, your family, and your pets
later next week.

&&

.MARINE...
Issued at 210 PM EDT Fri Jun 9 2023

Tonight-Saturday...Seas are quite benign with buoy 41009
reporting under 2 ft waves. This will remain the case for the
period. Nearshore, a few storms develop late this afternoon/
evening with gusty winds and lightning expected in the vicinity of
this activity. Lesser storm coverage is expected near the waters
on Saturday. Winds will become SSE/SE over the next few hours
before returning to WSW overnight. On Saturday, winds become
easterly late morning into the afternoon. Speeds generally 10kt or
less outside of any storms.

Sunday-Wednesday (modified previous discussion)...Scattered showers
and storms this weekend become more isolated next week, though cells
will continue to drift offshore into the Atlantic each day during
the afternoon and evening hours. A few storms could be strong,
especially along the sea breeze. South to southwesterly flow
overnight becoming east to southeast each day as the sea breeze
develops and tries to push inland, with varying success. Winds
around 5-10kts on Sunday rise to 10-15kts through midweek, except 15-
20kts Monday night beyond 20nm. Seas 1-2ft, with occasional pockets
of up to 3-4ft well offshore.

&&

.AVIATION...
(18Z TAFS)
Issued at 210 PM EDT Fri Jun 9 2023

Slower start to convection today across the area, with VCTS as early
as 18Z at DAB, 19Z at SUA, 20Z at SFB/LEE/TIX/FPR, and 21Z at
MCO/ISM/MLB/VRB. TEMPOs in place at MCO/SFB/ISM/DAB/TIX/MLB between
20-02Z for VIS/CIG reductions down to MVFR conditions due to TSRA.
Some gusty winds associated with storms will also be possible.
Conditions improving after 03Z across the area, with light and
variable winds overnight. VCSH along the coast beginning around 15Z
tomorrow, with easterly winds 5 to 8 knots at all terminals.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  70  85  72  88 /  60  50  30  50
MCO  72  91  73  92 /  40  60  40  60
MLB  72  88  73  90 /  50  40  30  50
VRB  71  89  72  91 /  40  40  30  40
LEE  71  92  72  92 /  30  60  40  50
SFB  71  91  73  92 /  50  60  40  60
ORL  73  91  74  93 /  50  60  40  60
FPR  71  88  72  89 /  40  40  20  40

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

Heil/Pendergrast/Tollefsen/Law
Hazardous weather outlook, Jun 9, 10:12 AM EDT, 11 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
1012 AM EDT Fri Jun 9 2023

AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159-
164-247-254-259-264-347-447-547-647-747-100215-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia-
Southern Lake-Coastal Indian River-Coastal Saint Lucie-
Coastal Martin-Inland Northern Brevard-Inland Indian River-
Inland Saint Lucie-Inland Martin-Mainland Northern Brevard-
Northern Brevard Barrier Islands-Inland Southern Brevard-
Mainland Southern Brevard-Southern Brevard Barrier Islands-
1012 AM EDT Fri Jun 9 2023

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
Through mid-afternoon, a few storms are forecast to develop along
the Treasure Coast. From mid and late afternoon through late in
the evening, numerous showers and storms over north Florida may
organize and drop southeast into central Florida. Our coastal
counties are most likely to see lightning storms today and
through the evening.

Storms will move east to southeast at 10 to 20 mph. There is a
marginal risk for a few storms to turn severe. Strong storms
which occur along boundary collisions will be capable of producing
wind gusts up to 60 mph, hail up to 1 inch in diameter, frequent
lightning, and very heavy downpours. Conditions may even become
favorable for a tornado or waterspout to form near and offshore
the Florida east coast, once the east coast sea breeze develops
very late in the afternoon. Move indoors to safety if skies look
threatening, or you hear thunder.

.FLOOD IMPACT...
The most intense storms may also produce between 1 and 3 inches of
rainfall in a 60 to 90 minute period. this would result in local
flooding of roads and poorly drained urban and low lying areas.
Never attempt to drive across a water covered road, as the water
depth may be to great to allow your vehicle to cross safely.

.RIP CURRENT IMPACT...
A Moderate risk of dangerous rip currents continues at all central
Florida Atlantic beaches today. Check with the beach patrol for
additional information about ocean hazards. Remember to swim only
within sight of a lifeguard, and never enter the ocean alone.

.MARINE THUNDERSTORM GUST IMPACT...
Storms will also be capable of producing wind gusts of 35 knots or
greater over inland lakes, but especially near the Intracoastal
Waterway and near shore Atlantic, during the late afternoon and
early evening.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
Scattered coverage of lightning storms is forecast to continue
through this weekend, with a slight decrease in coverage forecast
from the early to middle part of next week. The threat for gusty
winds, small hail, frequent lightning and torrential downpours in
the strongest storms will continue.

As storm coverage decreases next week, temperatures will increase
with highs reaching the low to mid 90s near the coast and mid to
upper 90s across the interior. The combination of increasing heat
and humidity will push afternoon heat indices to around 100
degrees in several locations Sunday and Monday, and to between
100 and 106 degrees from Tuesday into late week. Persons engaged
in outdoor activities will want to remain well hydrated, and take
indoor rest breaks in an air conditioned location as needed.

The rip current risk will remain Moderate through this weekend.

.SPOTTER INFORMATION STATEMENT...
Spotters should monitor the weather and self activate if needed.

Heil

In the hours before

Special weather statement, Jun 9, 7:33 PM EDT, 2 hours before
Special Weather Statement
National Weather Service Melbourne FL
733 PM EDT Fri Jun 9 2023

FLZ045-053-100000-
Osceola FL-Orange FL-
733 PM EDT Fri Jun 9 2023

...A strong thunderstorm will impact portions of southeastern Orange
and northeastern Osceola Counties through 800 PM EDT...

At 733 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Lake Hart, or 8 miles south of Wedgefield, moving
southeast at 15 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Wedgefield, Narcoossee, Lake Hart and Pine Grove.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2845 8121 2853 8111 2844 8089 2843 8090
      2842 8089 2817 8102 2829 8126
TIME...MOT...LOC 2333Z 293DEG 13KT 2836 8110

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Tollefsen
Special weather statement, Jun 9, 7:56 PM EDT, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Melbourne FL
756 PM EDT Fri Jun 9 2023

FLZ053-547-647-100030-
Osceola FL-Inland Southern Brevard FL-Mainland Southern Brevard FL-
756 PM EDT Fri Jun 9 2023

...A strong thunderstorm will impact portions of southern Brevard
and east central Osceola Counties through 830 PM EDT...

At 756 PM EDT, Doppler radar was tracking a strong thunderstorm near
Camp Holly Fish Camp, moving south at 10 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Palm Bay, Melbourne, Camp Holly Fish Camp, West Melbourne and
Suntree.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Conditions are favorable for the development of weak, brief funnel
clouds. These types of funnel clouds are harmless, but on rare
occasions they can briefly touch down, producing wind gusts over 50
mph. If a funnel cloud is spotted move indoors and report your
sighting to the National Weather Service.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!

&&

LAT...LON 2818 8086 2826 8069 2811 8066 2793 8073
      2788 8097 2799 8101
TIME...MOT...LOC 2356Z 337DEG 10KT 2808 8085

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Kelly
Special weather statement, Jun 9, 8:28 PM EDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Melbourne FL
828 PM EDT Fri Jun 9 2023

FLZ053-547-647-100100-
Osceola FL-Inland Southern Brevard FL-Mainland Southern Brevard FL-
828 PM EDT Fri Jun 9 2023

...A strong thunderstorm will impact portions of southern Brevard
and east central Osceola Counties through 900 PM EDT...

At 828 PM EDT, Doppler radar was tracking a strong thunderstorm over
Camp Holly Fish Camp, moving south at 10 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Palm Bay, Melbourne, Malabar, Camp Holly Fish Camp and Kenansville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Conditions are favorable for the development of weak, brief funnel
clouds. These types of funnel clouds are harmless, but on rare
occasions they can briefly touch down, producing wind gusts over 50
mph. If a funnel cloud is spotted move indoors and report your
sighting to the National Weather Service.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!

&&

LAT...LON 2786 8061 2782 8072 2782 8097 2791 8103
      2811 8082 2814 8065 2797 8057
TIME...MOT...LOC 0028Z 337DEG 10KT 2805 8073

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Kelly
Special weather statement, Jun 9, 8:49 PM EDT, 44 minutes before
Special Weather Statement
National Weather Service Melbourne FL
849 PM EDT Fri Jun 9 2023

FLZ058-159-259-100115-
Okeechobee FL-Coastal St. Lucie FL-Inland St. Lucie FL-
849 PM EDT Fri Jun 9 2023

...A strong thunderstorm will impact portions of northwestern St.
Lucie and northeastern Okeechobee Counties through 915 PM EDT...

At 849 PM EDT, Doppler radar was tracking a strong thunderstorm 11
miles southeast of Fort Drum, moving east at 30 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Fort Pierce, Fort Drum, Saint Lucie West, Lakewood Park and Carlton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!

&&

LAT...LON 2738 8087 2755 8084 2756 8052 2756 8040
      2731 8039
TIME...MOT...LOC 0049Z 271DEG 25KT 2744 8065

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Tollefsen
Special weather statement, Jun 9, 8:59 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service Melbourne FL
859 PM EDT Fri Jun 9 2023

FLZ053-254-547-100130-
Osceola FL-Inland Indian River FL-Inland Southern Brevard FL-
859 PM EDT Fri Jun 9 2023

...A strong thunderstorm will impact portions of northwestern Indian
River, southwest Brevard and southeastern Osceola Counties through
930 PM EDT...

At 857 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Blue Cypress Lake, moving south at 10 mph. Other
storms will affect Kenansville and Yeehaw Junction.

HAZARD...Wind gusts of 50 to 55 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Kenansville and Blue Cypress Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Conditions are favorable for the development of weak, brief funnel
clouds. These types of funnel clouds are harmless, but on rare
occasions they can briefly touch down, producing wind gusts over 50
mph. If a funnel cloud is spotted move indoors and report your
sighting to the National Weather Service.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!

&&

LAT...LON 2789 8101 2793 8074 2772 8074 2768 8096
      2774 8110
TIME...MOT...LOC 0057Z 337DEG 10KT 2783 8083

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH

Kelly
Special weather statement, Jun 9, 9:29 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Melbourne FL
929 PM EDT Fri Jun 9 2023

FLZ053-058-254-100200-
Okeechobee FL-Osceola FL-Inland Indian River FL-
929 PM EDT Fri Jun 9 2023

...A strong thunderstorm will impact portions of northeastern
Okeechobee, western Indian River and southeastern Osceola Counties
through 1000 PM EDT...

At 927 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms around Blue Cypress Lake, moving southeast at 20 mph.

HAZARD...Wind gusts of 50 to 55 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Blue Cypress Lake and Fort Drum.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Conditions are favorable for the development of weak, brief funnel
clouds. These types of funnel clouds are harmless, but on rare
occasions they can briefly touch down, producing wind gusts over 50
mph. If a funnel cloud is spotted move indoors and report your
sighting to the National Weather Service.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!

&&

LAT...LON 2765 8098 2782 8087 2782 8066 2766 8062
      2751 8074
TIME...MOT...LOC 0127Z 312DEG 15KT 2767 8086

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH

Kelly

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 8:28 PM EDTSpecial Weather StatementMLBOsceola32 min
Jun 9, 8:49 PM EDTSpecial Weather StatementMLBSaint Lucie26 min
Jun 9, 8:59 PM EDTSpecial Weather StatementMLBOsceola31 min
Jun 9, 9:29 PM EDTSpecial Weather StatementMLBIndian River31 min
Jun 10, 5:19 PM EDTSpecial Weather StatementMLBIndian River26 min
Jun 10, 5:44 PM EDTSpecial Weather StatementMLBOkeechobee31 min
Jun 10, 6:25 PM EDTSpecial Weather StatementMLBOrange35 min
Jun 10, 6:43 PM EDTSpecial Weather StatementMLBVolusia32 min
Jun 10, 6:57 PM EDTSpecial Weather StatementMLBOrange33 min
Jun 10, 7:01 PM EDTSevere Thunderstorm Warning Considerable damage threatMLBOrange, Osceola29 min
Jun 10, 7:05 PM EDTSpecial Weather StatementMLBSeminole25 min
Jun 10, 7:27 PM EDTSpecial Weather StatementMLBSeminole33 min
Jun 10, 7:32 PM EDTSpecial Weather StatementMLBOrange28 min
Jun 10, 7:35 PM EDTSevere Thunderstorm WarningMLBOsceola25 min
Jun 10, 7:59 PM EDTSpecial Weather StatementMLBOsceola31 min

Nearby

Severe Thunderstorm Warnings in Florida, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.